Flomax use and side effects (flo max)

 

Flomax is used to treat the symptoms of benign prostatic hyperplasia (BPH). Flo max may also be marketed as generic Tamsulosin.

 

What Is Flomax?

Flomax is a medication used for managing the symptoms of benign prostatic hyperplasia or BPH.

Despite its common name, it does not actually directly cause hair loss. However, some cases have reported that tamsulosin seems to cause baldness in some men. Not much research has been done on this side effect so far and there is no conclusive evidence stated by any pharmaceutical company that tamsulosin leads to hair loss.

However, the prescribing information for Flomax contains a warning about this possible side effect. Thus, it’s best to consult your doctor if you’re worried about losing your hair while taking Tamsulosin.

 

How does Flomax cause hair loss?

There are no studies that show an exact link between tamsulosin and hair loss.

The most common side effects of tamsulosin are abnormal ejaculation or orgasm. At least one case report states that the patient lost his hair after starting to take tamsulosin for BPH.

This report isolated cases have involved using medications called alpha blockers such as alfuzosin (UroXatral) or silodosin (Rapaflo) in conjunction with Tamsulosin (Flomax). Flomax and Hair Loss

 

A review article from 2010 reported that a case series found that up to 16% of men taking Tamsulosin for BPH experienced some type of sexual dysfunction.

Of those men, about half had lowered ejaculate volume, 36% had delayed ejaculation and 15% had erectile dysfunction. In most cases these symptoms were temporary and went away after the medication was stopped. In rare cases prolonged erectile dysfunction has been reported in patients who continued on the drug even after experiencing problems.

The authors suggested that long term followup studies are needed to determine whether there is a causal relationship between Flomax and hair loss.

Flomax
Flomax and Hair Loss

Flomax and Hair Loss

A study conducted in the Department of Dermatology at Maimonides Medical Center, Brooklyn NY surveyed men between 18-49 years old about their hair loss while taking Flomax. Of the 37 participants, six reported losing hair after starting Tamsulosin while none reported an increase in hair growth.

Among them all, there were no other noticeable health changes that might have contributed to baldness including smoking, weight change or change in diet. The authors concluded that it is “possible” that Flomax may cause hair loss but it could also simply be a coincidence since this side effect has not been proven by any scientific studies so far .

This survey was too small to prove anything so further investigation is needed before making any conclusions.

Flomax Hair Loss

– The Bottom Line Tamsulosin does not directly cause hair loss but it has been known to contribute to male sexual dysfunction. While there are no studies that show an exact link between tamsulosin and baldness, it is possible that the drug causes some cases.

It is still unclear whether this side effect is permanent or temporary so be sure to speak with your doctor before discontinuing tamsulosin about any concerns you may have about losing your hair.

 

While no direct link has been found between tamsulosin and hair loss, some patients have reported this side effect after taking the medication.

It is still unclear whether this is a permanent side effect or just a coincidence. Speak with your doctor before discontinuing tamsulosin if you have any concerns about losing your hair.

 

Further investigation is needed to determine whether there is a causal relationship between the two.

Finasteride: What is benefits and side effects.

Conclusion

Tamsulosin does not directly cause hair loss but it has been known to contribute to male sexual dysfunction. While there are no studies that show an exact link between tamsulosin and baldness, it is possible that the drug causes some cases.

It is still unclear whether this side effect is permanent or temporary so be sure to speak with your doctor before discontinuing tamsulosin about any concerns you may have about losing your hair.

Leave a Reply

Your email address will not be published. Required fields are marked *